Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 20, 2015, 4:35 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Feb 20, 2015, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2015, 4:35 AM CST (10:35 UTC)
- In effect from
- Feb 20, 2015, 11:00 AM CST
- Expired
- Feb 20, 2015, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS74 KCRP 201035 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 435 AM CST FRI FEB 20 2015 ...STRONG WIND OVER PORTIONS OF THE SOUTHERN COASTAL BEND THIS AFTERNOON... .A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL CONTRIBUTE TO STRONG ONSHORE WIND ALOFT OVER SOUTH TEXAS AND OVER THE ADJACENT WATERS. THIS AFTERNOON...THESE WINDS WILL VERTICAL MIX AND RESULT IN WINDY CONDITIONS OVER THE COASTAL BEND. EXPECT FREQUENT WIND GUSTS TO 40 MPH OVER THE COUNTIES OF KLEBERG AND NUECES. CONDITIONS WILL IMPROVE BY EARLY EVENING AS VERTICAL MIXING DECREASES. TXZ242-243-201845- /O.NEW.KCRP.WI.Y.0002.150220T1800Z-150220T2300Z/ KLEBERG-NUECES- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI 435 AM CST FRI FEB 20 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * TIMING...WIND ADVISORY CONDITIONS ARE EXPECTED PRIMARILY BETWEEN NOON AND 5 PM CST TODAY. * WINDS...SOUTH WIND 20 TO 30 MPH WITH FREQUENT GUSTS TO 40 MPH. * IMPACTS...STRONG WIND MAY RENDER DRIVING DIFFICULT. CERTAIN OBJECTS BLOWN ABOUT BY THE WIND MAY CAUSE INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 87
3 follow-up statements
580 WWUS74 KCRP 201647 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1047 AM CST FRI FEB 20 2015 ...STRONG WIND OVER PORTIONS OF THE SOUTHERN COASTAL BEND THROUGH THIS AFTERNOON... .A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL CONTRIBUTE TO STRONG SOUTHERLY WINDS OVER THE COASTAL BEND. EXPECT FREQUENT WIND GUSTS TO 40 MPH OVER SAN PATRICIO...KLEBERG AND NUECES COUNTIES. CONDITIONS WILL IMPROVE BY EARLY EVENING AS VERTICAL MIXING DECREASES. TXZ244-210000- /O.EXB.KCRP.WI.Y.0002.150220T1700Z-150221T0000Z/ SAN PATRICIO- INCLUDING THE CITIES OF...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 1047 AM CST FRI FEB 20 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...WIND ADVISORY CONDITIONS ARE EXPECTED THROUGH 6 PM CST TODAY. * WINDS...SOUTH WIND 25 TO 35 MPH WITH FREQUENT GUSTS TO 40 MPH. * IMPACTS...STRONG WIND MAY RENDER DRIVING DIFFICULT. CERTAIN OBJECTS BLOWN ABOUT BY THE WIND MAY CAUSE INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ242-243-210000- /O.EXT.KCRP.WI.Y.0002.150220T1700Z-150221T0000Z/ KLEBERG-NUECES- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI 1047 AM CST FRI FEB 20 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...WIND ADVISORY CONDITIONS ARE EXPECTED THROUGH 6 PM CST TODAY. * WINDS...SOUTH WIND 25 TO 35 MPH WITH FREQUENT GUSTS TO 40 MPH. * IMPACTS...STRONG WIND MAY RENDER DRIVING DIFFICULT. CERTAIN OBJECTS BLOWN ABOUT BY THE WIND MAY CAUSE INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
563 WWUS74 KCRP 202351 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 551 PM CST FRI FEB 20 2015 ...STRONG WINDS PERSIST ACROSS COASTAL PLAINS... .SOUTH TO SOUTHEASTERLY WINDS REMAIN STRONG EARLY THIS EVENING AND WILL ONLY GRADUALLY DECREASE IN INTENSITY. THUS...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 7 PM. TXZ242>244-210100- /O.EXT.KCRP.WI.Y.0002.000000T0000Z-150221T0100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 551 PM CST FRI FEB 20 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...STRONGEST WINDS THROUGH 7 PM WITH A GRADUAL DECREASE IN INTENSITY THROUGH THE EVENING. * WINDS...SUSTAINED SOUTH WIND 25 TO 35 MPH WITH FREQUENT GUSTS OF 40 TO 45 MPH. * IMPACTS...STRONG WIND MAY RENDER DRIVING DIFFICULT. CERTAIN OBJECTS BLOWN ABOUT BY THE WIND MAY CAUSE INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HART
558 WWUS74 KCRP 210049 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 649 PM CST FRI FEB 20 2015 TXZ242>244-210200- /O.EXP.KCRP.WI.Y.0002.000000T0000Z-150221T0100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 649 PM CST FRI FEB 20 2015 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... WHILE A FEW WIND GUSTS TO NEAR 40 MPH WILL BE POSSIBLE OVER THE NEXT HOUR WITH BREEZY CONDITIONS PERSISTING THROUGH THE EVENING...THE OVERALL TREND WILL BE FOR A DECREASE IN WIND INTENSITY. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ HART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:10 AM CST, 25 minutes earlier.
Area forecast discussion, Feb 20, 4:10 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
410 AM CST FRI FEB 20 2015
.SHORT TERM (TODAY THROUGH SATURDAY)...CONCUR WITH THE
GFS/NAM/ECMWF DETERMINISTIC UPPER PATTERN WHICH DEPICT STG ZONAL
FLOW OVER THE ROCKIES AND ASSOCIATED DEVELOPMENT OF A SFC LOW
OVER THE LEE OF THE ROCKIES/SRN PLAINS. EXPECT STRONG ONSHORE FLOW
ALOFT OVER THE CWA/MSA. BASED ON NAM DETERMINISTIC 925MB
WIND/0-1KM LAPSE RATES...ANTICIPATE VERTICAL MIXING OF STG WIND
OVER AT LEAST THE ERN CWA THIS AFTN. ISSUED A WIND ADVSY FOR THIS
AFTN FOR KLEBERG/NUECES OWING TO EXPECTATION OF FREQUENT 40 MPH
SFC WIND GUSTS. OWING TO PWAT VALUES SLIGHTLY ABOVE AVERAGE OVER
THE ERN CWA/SREF PCPN PROBABILITIES OUTPUT...WL FCST ISOLD SHOWERS
FOR THE ERN CWA TODAY. SATURDAY...ANTICIPATE THAT THE COMBINATION
OF A STRONG UPPER JET STREAK AND MSTR WL CONTRIBUTE TO ADDITIONAL
ISOLD SHOWERS OVER THE ERN CWA/MSA. LESS WIND OVER THE CWA/MSA AS
THE SFC LOW WEAKENS/MOVES EAST OF THE SRN PLAINS.
&&
.MARINE (TODAY THROUGH SATURDAY)...SCA CONDITIONS EXPECTED OVER THE
COASTAL WATERS/SRN BAYS OWING TO MIXING OF STG WIND FROM ALOFT.
CAVEAT...COOL SST OVER THE BAYS/NEARSHORE WATERS WL LIMIT VERTICAL
MIXING YET EXPECT AT LEAST 20KT SFC WIND EXCEPT 15-20KT OVER THE
NRN BAYS. SCA CONDITIONS SHOULD PERSIST TNGT/EARLY SATURDAY OVER
THE COASTAL WATERS. EXPECT A GREATER LIKELIHOOD FOR RIP CURRENTS
SATURDAY BASED IN PART ON WAVEWATCH SWELL PERIODS.
&&
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...MODELS CONTINUE TO
PROG A STRONG COLD FRONT TO MOVE THROUGH S TX SUNDAY. MODELS HAVE
COME CLOSER TOGETHER WITH RESPECT TO TIMING BUT GFS REMAINS A TAD
FASTER. ALL THE MODELS AGREE THAT A WSHFT OCCURS ACROSS THE NRN CWA
BY 12Z SUNDAY THEN SLOWLY MOVES S THROUGH THE DAY. LEANED TOWARD THE
SLOWER SOLUTIONS FOR NOW DUE TO A GENERALLY ZONAL FLOW ALOFT AND
FAIRLY WARM TEMPS TO THE S OF THE BDRY. HOWEVER...THE DENSE COLD
AIRMASS MAY HAVE SUFFICIENT MOMENTUM TO PUSH THROUGH EARLIER AS THE
GFS SUGGESTS. LEANED TOWARD THE GFS WRT STRONGER WINDS BEHIND THE
FRONT WHICH LEADS TO ADVISORY CONDITIONS ACROSS ALL MARINE ZONES
SUNDAY NIGHT. AHD OF THE COLD FRONT...AREAS OF FOG ARE EXPECTED TO
DVLP THROUGH EARLY SUNDAY MORNING. MODELS PROG MOISTURE TO DEEPEN
THROUGH SATURDAY NIGHT INTO SUNDAY THEREFORE HAVE ALSO INCLUDED DZ
EARLY SUNDAY MORNING AHD OF THE BDRY. RAIN CHANCES INCREASE SLIGHTLY
THROUGH SUNDAY AFTERNOON AS THE BDRY MOVES S...BUT LACK OF
INSTABILITY OR UPPER SUPPORT PRECLUDES TSRA'S. RAIN CHCS INCREASE
SUNDAY NIGHT INTO MON AS ISENTROPIC UPGLIDE STRENGTHENS AND PWATS
INCREASE TO AROUND 1.4 INCHES. THE GFS ALSO HINTS AT A WEAK EMBEDDED
SHORT WAVE MVG ACROSS THE REGION MONDAY AND THE UPPER JET SKIRTING
JUST TO THE N OF S TX. THEREFORE KEPT 50 POPS GOING FOR MON...BUT IF
THIS TREND CONTS...MON'S POPS MAY NEED TO BE INCREASED. POPS
DECREASE FROM W TO E MON NIGHT THRU TUE...BUT KEPT A SLIGHT CHC
GOING TUE NIGHT THRU WED NIGHT ACROSS THE COASTAL WATERS WHERE
DEEPER MOISTURE AND A COASTAL TROF ARE PROGD TO BE IN PLACE. MODEL
SOLNS DIVERGE THROUGH THE END OF THE WEEK WRT ANOTHER COLD
FRONT...OR TWO. THE GFS PROGS A SECOND COLD FRONT ON WED AND AGAIN
ON FRI. THE ECMWF SHOWS ONE FRONT ON THU. WENT WITH A BLEND WITH A
HINT OF REINFORCING HIGH PRESSURE ON WED AND A MORE PRONOUNCED FRONT
BY DAY 8. REGARDLESS...SKIES WILL BE MCLDY TO CLOUDY THROUGH MUCH OF
THE EXTENDED. TEMPS WILL BE WELL ABV NORM ON SUNDAY...MAINLY ACROSS
THE SRN CWA AHD OF THE COLD FRONT...THEN BELOW NORM MON-TUE WITH
TEMPS BECOMING MORE SEASONABLE BY WED AND THU.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 64 77 63 78 / 20 10 20 10 20
VICTORIA 73 64 74 60 67 / 20 10 20 10 20
LAREDO 82 61 86 63 81 / 10 10 10 10 10
ALICE 78 63 82 63 82 / 10 10 10 10 20
ROCKPORT 71 64 72 63 70 / 20 10 20 10 20
COTULLA 82 61 82 59 69 / 10 10 10 10 20
KINGSVILLE 77 64 81 64 81 / 10 10 10 10 20
NAVY CORPUS 72 64 73 64 72 / 20 10 20 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: KLEBERG...NUECES.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS.
&&
WC/87...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Feb 19, 3:16 PM CST, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 316 PM CST THU FEB 19 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-202130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 316 PM CST THU FEB 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR TONIGHT ACROSS THE NEARSHORE AND OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG ONSHORE FLOW WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS CONTINUING FRIDAY AND SATURDAY. STRONG OFFSHORE FLOW OVER THE COASTAL WATERS SUNDAY NIGHT AND MONDAY. THERE IS A RISK FOR RIP CURRENTS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.